Alert archive / West Virginia / River Flood Warnings in 2025
River Flood Warning 13, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Feb 6, 2025, 1:34 PM EST for Pocahontas County, West Virginia. It took effect at Feb 6, 2025, 3:21 PM EST. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2025, 1:34 PM EST (18:34 UTC)
- In effect from
- Feb 6, 2025, 3:21 PM EST
- Expired
- Feb 7, 2025, 7:16 AM EST
- In force
- 16 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pocahontas County, WV
The radar
The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Greenbrier River at Marlinton (MRLW2).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
116
WGUS41 KRLX 061834
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
134 PM EST Thu Feb 6 2025
...The National Weather Service in Charleston WV has issued a Flood
Warning for the following rivers in West Virginia...
Greenbrier River At Marlinton affecting Pocahontas County.
For the Greenbrier River...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
Additional information is available at www.weather.gov/rlx.
The next statement will be issued late tonight at 145 AM EST.
&&
WVC075-070645-
/O.NEW.KRLX.FL.W.0013.250206T2021Z-250207T0950Z/
/MRLW2.1.ER.250206T2021Z.250207T0000Z.250207T0349Z.NO/
134 PM EST Thu Feb 6 2025
...FLOOD WARNING IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Greenbrier River at Marlinton.
* WHEN...Until late tonight.
* IMPACTS...At 10.0 feet, Low areas along the river are flooded. 1st
& 2nd Avenues start to flood.
* ADDITIONAL DETAILS...
- At 12:45 PM EST Thursday the stage was 9.5 feet.
- Forecast...The river will rise above flood stage late this
afternoon to 10.7 feet this evening. It will then fall below
flood stage tonight.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.7 feet on 03/11/2015.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014
$$
JLB3 follow-up statements
621
WGUS81 KRLX 062115
FLSRLX
Flood Statement
National Weather Service Charleston WV
415 PM EST Thu Feb 6 2025
...The Flood Warning is extended for the following rivers in West
Virginia...
Greenbrier River At Marlinton affecting Pocahontas County.
For the Greenbrier River...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
Additional information is available at www.weather.gov/rlx.
The next statement will be issued late tonight at 415 AM EST.
&&
WVC075-070915-
/O.EXT.KRLX.FL.W.0013.000000T0000Z-250207T1404Z/
/MRLW2.1.ER.250206T1900Z.250207T0000Z.250207T0804Z.NO/
415 PM EST Thu Feb 6 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Greenbrier River at Marlinton.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 12.0 feet, Sections of 1st, 2nd and 3rd Avenues in
Marlinton are flooded. Sections of 9th Street start to flood.
Sections of Campbelltown start to flood.
* ADDITIONAL DETAILS...
- At 3:30 PM EST Thursday the stage was 10.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:30 PM EST Thursday was 10.6 feet.
- Forecast...The river will rise to 11.5 feet this evening. It
will then fall below flood stage late tonight.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
11.4 feet on 01/31/2013.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014
$$
JLB862
WGUS41 KRLX 062346
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
646 PM EST Thu Feb 6 2025
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in West Virginia...
Greenbrier River At Marlinton affecting Pocahontas County.
For the Greenbrier River...Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
Additional information is available at www.weather.gov/rlx.
The next statement will be issued Friday morning at 700 AM EST.
&&
WVC075-071200-
/O.EXT.KRLX.FL.W.0013.000000T0000Z-250207T2010Z/
/MRLW2.2.ER.250206T1900Z.250207T0300Z.250207T1410Z.NO/
646 PM EST Thu Feb 6 2025
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and moderate flooding is
forecast.
* WHERE...Greenbrier River at Marlinton.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 12.0 feet, Sections of 1st, 2nd and 3rd Avenues in
Marlinton are flooded. Sections of 9th Street start to flood.
Sections of Campbelltown start to flood.
* ADDITIONAL DETAILS...
- At 6:00 PM EST Thursday the stage was 11.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:00 PM EST Thursday was 11.6 feet.
- Forecast...The river will rise to 12.6 feet late this
evening. It will then fall below flood stage late tomorrow
morning.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
12.9 feet on 03/02/2007.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014
$$
JLB242
WGUS81 KRLX 071216 RRA
FLSRLX
Flood Statement
National Weather Service Charleston WV
716 AM EST Fri Feb 7 2025
...The Flood Warning is cancelled for the following rivers in West
Virginia...
Greenbrier River At Marlinton affecting Pocahontas County.
WVC075-071330-
/O.CAN.KRLX.FL.W.0013.000000T0000Z-250207T1216Z/
/MRLW2.2.ER.250206T1900Z.000000T0000Z.000000T0000Z.NO/
716 AM EST Fri Feb 7 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Greenbrier River At Marlinton.
* ADDITIONAL DETAILS...
- At 6:45 AM EST Friday the stage was 8.4 feet.
- Forecast...The river is falling below action stage this
morning.
- http://www.weather.gov/safety/flood
&&
&&
LAT...LON 3830 8003 3827 7999 3818 8002 3822 8014
$$
30What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Feb 6, 1:10 PM EST, 24 minutes earlier.
Area forecast discussion, Feb 6, 1:10 PM EST, 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 110 PM EST Thu Feb 6 2025 .SYNOPSIS... System skirts south tonight. Potent, moisture-laden systems will impact the area this weekend, and early to mid next week, each with heavy rain, and mixed wintry precipitation. && .NEAR TERM /THROUGH FRIDAY/... As of 1245 PM Thursday... Have cancelled the rest of the Flood Watch as significant precipitation has moved out of the area. Another wave will affect southwest Virginia and southern West Virginia tonight. Models showing decent CAPE near 1000 in southwest Virginia with precipitable water values over 1.1 inches. With the ground saturated from rain received today, there are concerns for flooding. A high pressure system will then build into the area on Friday, providing dry weather. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 109 PM Thursday... Another system will approach from the southwest early Saturday morning with a warm front lifting northward. This will create more widespread rain across the area Saturday. At the time of this writing, models are predicting less rainfall than what was seen this morning, with rainfall amounts generally 0.25-0.75" across the region. However, given the wet soils and current flooding issues, it won't take much additional rainfall to lead to more problems. We will be watching Saturday closely. A trailing cold front will pass through the area west to east early Sunday morning, with drying occurring behind it. Mild temperatures Saturday (lower to middle 50s lowlands, 40s mountains) will transition to the upper 30s and lower 40s Sunday behind the cold front. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 109 PM Thursday... Models are indicating a surface boundary and a weak upper-level disturbance may create light rain and snow Monday. This looks like a weak signal overall, so we went with small chances in the forecast package. Rain and snow chances increase significantly Monday night and Tuesday as a stronger wave of low pressure approaches from the Mississippi River Valley. Precipitation type, QPF, and accumulation all remain uncertain at this time, as all of these things will highly depend on the track of low pressure. However, given the very saturated ground over the past few weeks, we will be on alert for additional flooding potential. Currently, we are thinking that precipitation may start as snow for a large portion of the area Monday night with overnight lows in the lower 30s. Then, snow may transition to rain Tuesday for most of the lowlands as temperatures rise into the upper 30s and lower 40s, with mainly snow in the mountains. As low pressure exits Tuesday night, one final batch of snow may be possible with cold air wrapping around on the backside. The overall pattern looks to remain active through the end of the work week. There may be a brief break in activity Wednesday before another system approaches again by Thursday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 1145 AM Thursday... MVFR ceilings with some IFR will gradually raise this afternoon to mainly MVFR. Another system will cause some showers and thunderstorms across southwest Virginia and southern West Virginia tonight, with MVFR to IFR restrictions. Other areas will gradually improve overnight to VFR. All areas are expected to improve to VFR by early Friday morning. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of improving conditions this afternoon and tonight could vary. Timing and intensity of restrictions tonight over sw VA and southern WV could vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H M M M H H H H M BKW CONSISTENCY H H H H H H H M M H M L EKN CONSISTENCY H H H M H H H H H H M M PKB CONSISTENCY M H H H H H H H H H H H CKB CONSISTENCY M H H H H H H H H H H M AFTER 18Z FRIDAY... IFR conditions possible Saturday into Saturday night with heavy precipitation. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/SL NEAR TERM...RPY SHORT TERM...JMC LONG TERM...JMC AVIATION...RPY
Hazardous weather outlook, Feb 6, 12:25 PM EST, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1225 PM EST Thu Feb 6 2025 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-071730- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1225 PM EST Thu Feb 6 2025 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Flood Warnings remain for parts of the area. Motorists should use extreme caution and be prepared for water or debris on roadway. Please continue to heed remaining road closures. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another soaking rain is expected this weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Feb 6, 1:06 PM EST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
106 PM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM Flood 3 SSW Webster Springs 38.44N 80.42W
02/06/2025 Webster WV 911 Call Center
Flooding reported along Gauley River Rd.
&&
FMKLocal storm report, Feb 6, 1:10 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
110 PM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM Non-Tstm Wnd Dmg 2 SW Lake Hope State Pa 39.31N 82.38W
02/06/2025 Vinton OH 911 Call Center
Tree down on lines in the road.
&&
FMKLocal storm report, Feb 6, 1:11 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
111 PM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM Flood 6 NNW Harts 38.10N 82.18W
02/06/2025 Lincoln WV Public
Video shows multiple roads covered by water.
&&
JRMLocal storm report, Feb 6, 1:19 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
119 PM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Flood 5 ESE Cowen 38.38N 80.48W
02/06/2025 Webster WV Public
High water reported on Williams River Rd.
&&
FMKLocal storm report, Feb 6, 1:25 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
125 PM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Non-Tstm Wnd Dmg Raceland 38.53N 82.74W
02/06/2025 Greenup KY 911 Call Center
Tree down at Dillow Ave and Hillsdale Rd.
&&
FMKLocal storm report, Feb 6, 1:29 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
129 PM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM Non-Tstm Wnd Dmg 4 SE Durbin 38.51N 79.78W
02/06/2025 Pocahontas WV 911 Call Center
Trees down on power lines at Potomac
Highlands Trail and Lower Murphy Rd.
&&
FMKThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:14 AM EST | Areal Flood Warning | RLX | Cabell, Kanawha, Lincoln, Mason, Putnam, Wayne | 35 hr |
| Feb 6, 2:34 AM EST | Special Weather Statement | RLX | Cabell | 26 min |
| Feb 6, 2:48 AM EST | Flash Flood Warning | RLX | Cabell, Lincoln, Wayne | 6 hr |
| Feb 6, 3:05 AM EST | Flash Flood Warning | RLX | Kanawha, Lincoln, Putnam | 6 hr |
| Feb 6, 3:53 AM EST | Flash Flood Warning | RLX | Clay, Kanawha, Nicholas | 6 hr |
| Feb 6, 3:54 AM EST | Special Weather Statement | RLX | Lincoln | 51 min |
| Feb 6, 4:08 AM EST | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Raleigh | 37 min |
| Feb 6, 4:38 AM EST | Special Weather Statement | RLX | Boone, Logan, Mingo | 52 min |
| Feb 6, 5:30 AM EST | Flash Flood Warning | RLX | Cabell | 3 hr |
| Feb 6, 5:40 AM EST | Special Weather Statement | RLX | McDowell, Raleigh, Wyoming | 50 min |
| Feb 6, 5:44 AM EST | Areal Flood Warning | RLX | Kanawha | 10 hr |
| Feb 6, 7:13 AM EST | Special Weather Statement | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam, Wayne | 47 min |
| Feb 6, 7:21 AM EST | Areal Flood Warning | RLX | Randolph | 20 hr |
| Feb 6, 7:30 AM EST | Areal Flood Warning | RLX | Cabell, Calhoun, Jackson, Kanawha, Mason, Putnam and 2 more | 23 hr |
| Feb 6, 7:34 AM EST | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 26 min |
| Feb 6, 7:41 AM EST | Areal Flood Warning | RLX | Calhoun, Jackson, Mason, Ritchie, Wirt, Wood | 14 hr |
| Feb 6, 7:45 AM EST | Areal Flood Warning | RLX | Boone, Kanawha, Lincoln, Logan, Mingo, Wayne | 24 hr |
| Feb 6, 7:49 AM EST | Areal Flood Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Kanawha, Nicholas and 2 more | 12 hr |
| Feb 6, 7:51 AM EST | Areal Flood Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 4 more | 12 hr |
| Feb 6, 7:58 AM EST | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Wayne | 32 min |
| Feb 6, 8:04 AM EST | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 26 min |
| Feb 6, 8:16 AM EST | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 29 min |
| Feb 6, 8:25 AM EST | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 35 min |
| Feb 6, 8:29 AM EST | Tornado Warning | RLX | Boone, Lincoln, Logan, Mingo | 31 min |
| Feb 6, 9:07 AM EST | Areal Flood Warning | RLX | Barbour, Harrison, Randolph, Upshur | 12 hr |
| Feb 6, 9:44 AM EST | Special Weather Statement | RLX | Mingo | 31 min |
| Feb 6, 10:00 AM EST | Areal Flood Warning | RLX | Clay, Kanawha, Nicholas | 6 hr |
| Feb 6, 10:00 AM EST | River Flood Warning | RLX | Upshur | 21 hr |
| Feb 6, 10:04 AM EST | Areal Flood Warning | RLX | Kanawha, Lincoln, Putnam | 12 hr |
| Feb 6, 10:07 AM EST | Areal Flood Warning | RLX | Nicholas, Pocahontas, Randolph, Webster | 12 hr |
| Feb 6, 10:15 AM EST | Areal Flood Warning | RLX | Boone, Fayette, Kanawha, Logan, McDowell, Mingo and 5 more | 9 hr |
| Feb 6, 10:50 AM EST | River Flood Warning | RLX | Barbour | 36 hr |
| Feb 6, 10:54 AM EST | River Flood Warning | RLX | Barbour | 28 hr |
| Feb 6, 11:36 AM EST | Areal Flood Warning | RLX | Wood | 6 hr |
| Feb 6, 12:27 PM EST | River Flood Warning | RLX | Gilmer | 16 hr |
| Feb 6, 1:05 PM EST | River Flood Warning | RLX | Clay, Kanawha | 7 hr |
| Feb 6, 1:09 PM EST | River Flood Warning | RLX | Nicholas, Webster | 7 hr |
| Feb 6, 1:13 PM EST | River Flood Warning | RLX | Kanawha | 15 hr |
| Feb 6, 1:42 PM EST | Flood Watch | RLX | McDowell | 12 hr |
| Feb 6, 4:50 PM EST | Areal Flood Warning | RLX | Tyler | 6 hr |
| Feb 6, 6:53 PM EST | River Flood Warning | RLX | Barbour, Randolph | 12 hr |
Nearby
River Flood Warnings in West Virginia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.